# SDR CA011031005

- Difficulty date: October 19, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 2,911 hours
- Engine: Rotax ROTAX912
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Diaphragm
- Part number: 861115
- Condition: Swollen
- Location: Cylinder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING 200 HR INSP OIL FOUND BETWEEN NR 1 & 3 CYLINDERS. COMPRESSION CHECK CARRIED OUT TO DETERMINE CYLINDER THAT PRODUCING OIL. BOTH CYLINDERS PRODUCED NORMAL COMPRESSION READINGS. WHEN BOTTOM SPARK PLUGS WERE REMVD ONE FROM CYLINDER NR 3 FOUND TO HAVE EVIDENCE ON BURNED OIL. NR 3 CYLINDER ASSY & PISTON REMVD. PISTON HEAD COVERED IN BURNED OIL RESIDUE. PISTON HEAD HAD ALSO HAD SMALL PORTIONS OF ITS SURFACE CHIPPED AWAY. DURING THE PREVIOUS INSP (50 HR) NR 1 CYLINDER ASSY & PISTON WERE REPL. IT BELIEVED THAT FAILURE OF NR 1 PISTON RESULTED FROM FAILURE OF PISTON RING.
